Alert archive / New Jersey / Special Weather Statements in 2010
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 21, 2010, 11:59 PM EDT for 4 counties in New Jersey. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2010, 11:59 PM EDT (03:59 UTC)
- Expired
- Jul 22, 2010, 1:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ
The radar
The Philadelphia radar (KDIX), 46 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
455
WWUS81 KPHI 220359
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1159 PM EDT WED JUL 21 2010
NJZ016>027-220500-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
1159 PM EDT WED JUL 21 2010
...SHOWERS AND A FEW STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...GLOUCESTER...OCEAN AND
SALEM COUNTIES...
AT 1155 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS
AND A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF TOMS RIVER TO 18 MILES NORTHEAST OF VINELAND TO 5 MILES
SOUTHEAST OF WILMINGTON...MOVING SOUTHEAST AT 35 MPH. THE
THUNDERSTORMS WILL BE NEAR BROOKVILLE...WARREN GROVE...PENN STATE
FOREST...WOODSTOWN AROUND MIDNIGHT...BARNEGAT...OCEAN ACRES...BATSTO
AROUND 1205 AM...WADING RIVER...ELWOOD-MAGNOLIA AND MANAHAWKIN
AROUND 1210 AM.
WINDS OUT AHEAD OF THIS AREA OF SHOWERS AND THUNDERSTORMS WERE
GUSTING TO 35 MILES AN HOUR...AND THE GUST FRONT EXTENDED FROM
SOUTHERN OCEAN COUNTY NEW JERSEY WESTWARD TO NORTHERN NEW CASTLE
COUNTY DELAWARE. THIS GUST FRONT WILL CONTINUE MOVING SOUTHEASTWARD
AND SOUTHWARD AND AFFECT SOUTHERN NEW JERSEY AND NORTHERN DELAWARE
THROUGH 1:00 AM.
VERY HEAVY RAIN WILL FALL FROM A FEW OF THE THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3951 7426 3950 7433 3953 7434 3953 7440
3949 7438 3949 7432 3945 7429 3935 7441
3930 7452 3930 7463 3929 7464 3929 7460
3922 7493 3971 7548 3982 7535 3991 7496
3993 7459 3977 7417 3972 7415 3974 7410
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 21, 11:26 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 21, 11:26 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1126 PM EDT WED JUL 21 2010 .SYNOPSIS... A WEAK COLD FRONT WAS MOVING SOUTHEASTWARD THROUGH OUR AREA LATE THIS EVENING AND WILL MOVE OFF TO THE SOUTH AND EAST OVERNIGHT INTO THURSDAY. HIGH PRESSURE AND SOMEWHAT DRIER AIR WILL BUILD INTO OUR AREA THURSDAY. A WARM FRONT IS EXPECTED TO CROSS THE AREA FRIDAY AND BRING HOT AND HUMID WEATHER FOR MUCH OF THE WEEKEND. A STRONG COLD FRONT IS FORECAST TO CROSS THE AREA LATE SATURDAY NIGHT OR SUNDAY. HIGH PRESSURE WILL THEN BUILD INTO THE AREA WITH A FRESH BATCH OF SLIGHTLY COOLER AND DRIER AIR FOR THE EARLY PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE...AS SCATTERED STRONG THUNDERSTORMS WERE MOVING EAST-SOUTHEASTWARD THROUGH OUR CENTRAL ZONES. THE ACTIVITY SHOULD TEND TO DIMINISH AS DIURNAL HEATING WANES AND THE RESPONSIBLE WEAK SURFACE FRONT AND UPPER TROUGH MOVE PAST THE REGION IN THE 04Z TO 06Z TIME FRAME. SINCE THE FRONT WILL COME THROUGH LATE...NOT MUCH IN THE WAY OF AIRMASS CHANGE IS EXPECTED. NO OTHER SIGNIFICANT CHANGES WERE MADE TO THE FORECAST WITH RESPECT TO SKY COVER AND WIND FOR THE OVERNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... HIGH PRESSURE WILL BRING US A SLIGHTLY DRIER AND MORE STABLE AIRMASS THURSDAY. IT WILL BE THE ONLY DAY THIS WEEK WHEN THERE WILL BE NO MENTION OF PRECIPITATION. UNFORTUNATELY, THE AIRMASS WILL NOT BRING COOLER TEMPERATURES TO THE REGION. HIGHS WILL BE IN THE 80S TO LOWER 90S. WITH THE HIGH PARKED OVER US THURSDAY NIGHT, SKIES WILL BE MOSTLY CLEAR. OVERNIGHT LOWS WILL BE IN THE 60S TO LOWER 70S. A WARM FRONT WILL CROSS THE AREA FRIDAY INTO FRIDAY NIGHT. THIS WILL BRING BACK THE THREAT FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BEGIN TO INCH UP ON FRIDAY WITH HIGHS IN THE 80S NORTH TO THE LOWER AND MID 90S SOUTH. TEMPERATURES FRIDAY NIGHT WILL HAVE A DIFFICULT TIME DROPPING, WITH READINGS IN THE UPPER 60S AND 70S. SATURDAY WILL BE A BRUTALLY HOT AND HUMID DAY WITH HIGHS AROUND 90 NORTH AND IN THE MID TO UPPER 90S SOUTH. HEAT INDICES WILL RANGE FROM THE MID 90S NORTH TO NEAR 110 IN OUR SOUTHERN AND URBAN AREAS. HEAT ADVISORIES/WARNINGS ARE LIKELY, IF THESE READINGS DO ACTUALLY OCCUR. SINCE IT IS THE THIRD DAY OF OUR FORECAST PERIOD, NO HEADLINES WILL BE ISSUED AT THIS TIME. IT WILL CONTINUE TO BE COVERED IN THE HWO AS AN OUTLOOK. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE GENERAL CONSENSUS FOR THIS TIME FRAME IS FOR A LARGE UPPER-LEVEL RIDGE ACROSS THE SOUTHERN STATES TO THE CENTRAL ROCKIES. SOME UPPER-LEVEL TROUGHING THEN IS MAINTAINED FROM THE MIDWEST TO THE NORTHEAST. AS THE UPPER-LEVEL FLOW BUCKLES SOME DURING THE COURSE OF THIS TIME FRAME, THE UPPER-LEVEL TROUGH MAY TEND TO AMPLIFY ACROSS THE NORTHEAST AS THE RIDGE ACROSS THE SOUTH EXPANDS TOWARD THE HIGH PLAINS. THERE ARE SOME UNCERTAINTIES INVOLVED ESPECIALLY WITH THE DETAILS THIS FAR OUT IN TIME, AND THIS IS MOSTLY TIED TO THE TIMING OF THE SHORT WAVE ENERGY AND ASSOCIATED SURFACE LOWS AND FRONTS. TAKING INTO AN ACCOUNT THE OUTLIER SOLUTIONS REGARDING A QUICKER TIMING OF THE FRONTS, HPC WENT WITH A BLEND OF THE CANADIAN AND GFS PARALLEL TO START, THEN SWITCHED TO A BLEND OF THE GFS PARALLEL AND ECMWF ENSEMBLE MEAN MONDAY NIGHT ONWARD. WE GENERALLY FOLLOWED HPC GUIDANCE, ALTHOUGH DID SOME BLENDING OF CONTINUITY SATURDAY NIGHT AND SUNDAY GIVEN THE TIMING UNCERTAINTY OF THE COLD FRONT. BASED ON THE ABOVE, A RATHER HOT AIRMASS IS EXPECTED TO BE IN PLACE SATURDAY NIGHT INTO SUNDAY. THIS WILL PROBABLY ALLOW FOR SOME SORT OF A LEE SIDE TROUGH IN THE VICINITY SOUTH OF THE WARM FRONT. AS OF NOW, THE WARM FRONT LOOKS TO BE POSITIONED NORTH OF OUR REGION BY 12Z SUNDAY AS A SURFACE LOW LIFTS ACROSS THE EASTERN GREAT LAKES. THIS SURFACE LOW THEN SLIDES TO THE CANADIAN MARITIMES SUNDAY NIGHT INTO EARLY MONDAY, PULLING A COLD FRONT EVENTUALLY ACROSS OUR AREA. GIVEN THE LARGE UPPER-LEVEL RIDGE ACROSS THE SOUTH, THIS BOUNDARY SHOULD TEND TO STALL IN AN EAST-WEST FASHION MONDAY AND TUESDAY AS A SURFACE HIGH BUILDS ACROSS THE GREAT LAKES. AS CYCLOGENESIS TENDS TO TAKE SHAPE LATE TUESDAY AND WEDNESDAY IN THE CENTRAL PLAINS, THE AFOREMENTIONED BOUNDARY SHOULD BEGIN TO MIGRATE NORTHWARD AS A WARM FRONT UNDER A GRADUALLY INCREASING WAA REGIME. THE MAIN PUSH OF THE WAA ATTM APPEARS TO STAY WEST OF OUR AREA LATE TUESDAY AND WEDNESDAY. THEREFORE, WE WILL GO WITH A DRY FORECAST WITH THE EXCEPTION OF SLIGHT CHC POPS FOR ANY LEFTOVER CONVECTION SUNDAY EVENING WITH THE FRONT. DEPENDING ON THE COLD FRONT TIMING AND POTENTIAL CLOUD COVER, SUNDAY COULD BE ANOTHER RATHER HOT AND HUMID DAY BEFORE RELIEF ARRIVES FROM THE NORTHWEST. && .AVIATION /04Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. PLS SEE AMENDED TAFS FOR TSTM OUTFLOW WSHIFTS AND GUSTS ASSTD WITH INCREASING 0-6M SHEAR AS LOW TOP CONVECTION SHIFTS SEWD THRU NJ INTO N DEL AT THIS MIDNIGHT HR. WOULD EXPECT VFR CONDITIONS OUTSIDE OF CONVECTION....WITH LOCALIZED IFR CONDITIONS NEAR THE CONVECTION. THE SURFACE FRONT ASSOCIATED WITH THE CONVECTION SHOULD CROSS THE REGION BETWEEN 0300 UTC AND 0600 UTC FROM WEST TO EAST. BEHIND THE FRONT...WINDS WILL SHIFT ANDS COULD GUST BRIEFLY...BUT THIS WAS NOT INCLUDED IN THE FORECAST. THE GRADIENT DROPS OFF QUICKLY BEHIND THE FRONT...AND THIS COULD ALLOW FOG TO DEVELOP AT KRDG AND KMIV...ESPECIALLY IF THESE LOCATIONS SEE RAIN. AT THIS POINT...WOULD EXPECT NOTHING LESS THAN 4 SM WITH THE FOG THROUGH 1200 UTC. OUTLOOK... VFR CONDITIONS ARE EXPECTED THURSDAY. CONVECTIVE TEMPERATURES MAY BE OUT OF REACH AS THE LOW LEVEL MOISTURE IS SCOURED BY THE FRONT. HAVE INCLUDED A MENTION...BUT NO MORE THAN A FEW CUMULUS EXPECTED. WINDS MAY GUST TO NEAR 20 KNOTS FOR A TIME FROM MID MORNING TO EARLY AFTERNOON THURSDAY. VFR CONDITIONS ARE EXPECTED THURSDAY NIGHT AND FRIDAY. THERE COULD BE A FEW THUNDERSTORMS WITH A WARM FRONTAL PASSAGE FRIDAY AFTERNOON AND EVENING...AND PERHAPS A FEW SATURDAY. THERE IS A BETTER CHANCE OF MVFR/IFR CONDITIONS IN THUNDERSTORMS LATER IN THE WEEKEND. && .MARINE... MWS TYPE OUT FLOW OR POSSIBLE SMW STORMS NJ CW THRU 06Z. THE SOUTHWEST GRADIENT IS PRODUCING WIND GUSTS TO 15 KNOTS AT TIMES...AND THIS IS KEEPING THE SEA BREEZE CIRCULATIONS AT BAY. THE GRADIENT MAY INCREASE A BIT AHEAD OF THE COLD FRONT TONIGHT...BUT NOT EXPECTING WIND GUSTS MORE THAN 20 KNOTS. AS THE FRONT PASSES...THERE MAY BE A SMALL WINDOW FOR WIND GUSTS TO NEAR 25 KNOTS (CLOSE TO 0700 UTC). RIGHT NOW...IT DOES NOT APPEAR TO BE ENOUGH FOR A HEADLINE...BUT MAY HAVE TO BE WATCHED LATER TONIGHT. WINDS WILL DROP OFF THURSDAY AS THE GRADIENT RELAXES IN THE AFTERNOON. IN FACT...IT MAY DROP OFF ENOUGH FOR SEA AND LAND BREEZES IN THE MID TO LATE AFTERNOON. AS THE WEAK HIGH PRESSURE CENTER GETS OFFSHORE THURSDAY NIGHT...WINDS WILL BACK TO THE SOUTHWEST...AND MAY GET TO NEAR 15 KNOTS. EXPECTING A WARM FRONTAL PASSAGE FRIDAY AFTERNOON. THIS WILL ALLOW THE SOUTH SOUTHWEST FETCH TO INCREASE...AND SEAS COULD GET CLOSE TO 5 FEET IN THE NORTHERN WATERS FRIDAY AFTERNOON OR FRIDAY EVENING. IN ADDITION...THE GRADIENT COULD ALLOW WINDS TO GUST TO 20 KNOTS. THIS WILL ULTIMATELY BE DETERMINED BY THE DEPTH OF THE MIXED LAYER...WHICH IS OFTEN LOWER IN WARM AIR ADVECTION. MAY SEE THE GRADIENT INCREASE ENOUGH FOR WINDS TO GET BACK TO SMALL CRAFT LEVELS INT HE SOUTHWEST FLOW AHEAD OF THE COLD FRONT. AGAIN... THIS WILL BE DETERMINED BY THE DEPTH OF MIXED LAYER...BUT THE SOUTHWEST FLOW COULD BE MORE CONDUCIVE TO MIXING FOR SATURDAY NIGHT. && .CLIMATE... RECORD HIGHS THIS WEEKEND OF WHICH SEVERAL COULD BE CHALLENGED. PHL 7/24 95-1987 AND PREV YEARS PHL 7/25 96-1999 ACY 7/24 93 1987 AND PREV YEARS ACY 7/25 97 1965 ILG 7/24 95 1987 ILG 7/25 99 1894 ADDITIONALLY...ITS EARLY...BUT MONTH OF JULY IS RUNNING HOT IN PHL. 81.7 THRU THE 20TH OR 4.3 ABOVE NORMAL. EVEN TODAYS LACK OF 90 IN PHL DUE TO MIDDAY SHOWER/CLOUD DEBRIS DID NO DAMAGE TO THE OVERALL NOTABLY SECOND CONSECUTIVE VERY HOT MONTH. WARMEST AVG TEMP IN PHL SINCE RECORDS BEGAN 1872 82.4 1872 82.1 1994 81.5 1995 81.4 1955 AND 1993 OVERALL THE TRENDS CONTINUE WARMER THAN NORMAL THROUGH AT LEAST SUNDAY. OUR FORECAST CCFPHI THROUGH 7/27 TOGETHER WITH THE FTPRHA GFS 2M MAX/MIN TEMP FOR THE 28TH-31ST OFFERS A MONTHLY AVG TEMP OF AROUND 81.8...OR SOMEWHERE IN THE TOP 5 OR SO GROUP FOR JULY. PHL - WILL LIST NUMBER OF 90S SO FAR THIS JULY AND COMPARE TO ALL TIME NUMBER OF 90S FOR THE MONTH AND PROJECT. LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2. ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10 ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/. && .EQUIPMENT... KRDG WX IN THE 0255Z OB IS INCORRECT. NOT SURE IF THERE WAS A POWER PBLM THERE OR NOT. MIDNIGHT CLI WILL ATTEMPT TO CORRECT AND DELETE ERRONEOUS GUSTS FROM EARLIER TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...RPW NEAR TERM...HAYES/RPW/ SHORT TERM...RPW LONG TERM...GORSE AVIATION...DRAG/HAYES 1125P MARINE...DRAG/HAYES 1125P CLIMATE...1125P EQUIPMENT...1125P
Hazardous weather outlook, Jul 21, 11:15 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1115 PM EDT WED JUL 21 2010 DEZ001-NJZ015-017>019-PAZ067>071-230315- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1115 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS WILL OCCUR THROUGH LATE EVENING IN CENTRAL AND SOUTHERN NEW JERSEY...SOUTHEASTERN PENNSYLVANIA...AND POSSIBLY NORTHERN DELAWARE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY APPROACH 105 DEGREES SATURDAY AFTERNOON. AN EXCESSIVE HEAT WATCH AND/OR EXCESSIVE HEAT WARNING MAY BE NEEDED FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027- PAZ054-055-060>062-230315- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 1115 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS WILL OCCUR THROUGH LATE EVENING IN CENTRAL AND SOUTHERN NEW JERSEY...SOUTHEASTERN PENNSYLVANIA...AND POSSIBLY NORTHERN DELAWARE AND NORTHEASTERN MARYLAND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-230315- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1115 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 7:49 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EDT WED JUL 21 2010
NJZ007-009-010-015-PAZ061-062-069-220045-
BUCKS PA-HUNTERDON NJ-LEHIGH PA-MERCER NJ-NORTHAMPTON PA-SOMERSET NJ-
WARREN NJ-
749 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...LEHIGH...
MERCER...NORTHAMPTON...SOMERSET AND WARREN COUNTIES...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF EASTON...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR RIEGELSVILLE...MILFORD AROUND 800
PM...FRENCHTOWN...ERWINNA AROUND 815 PM...FLEMINGTON...CLOVERHILL
AROUND 830 PM...FLAGTOWN AND RARITAN AROUND 845 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4071 7480 4068 7457 4020 7489 4053 7548
4082 7525
NIERENBERGLocal storm report, Jul 21, 8:00 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST SOMERVILLE 40.57N 74.61W
07/21/2010 E50.00 MPH SOMERSET NJ TRAINED SPOTTER
AN ESTIMATED THUNDERSTORM WIND GUST OF 45 TO 50 MPH IN
SOMERVILLE.
0620 PM TSTM WND DMG BRIDGEWATER 40.60N 74.65W
07/21/2010 SOMERSET NJ COUNTY OFFICIAL
TREES WERE KNOCKED DOWN IN THE BRIDGEWATER AND SOMERVILLE
AREAS.
0630 PM HAIL DANIELSVILLE 40.79N 75.53W
07/21/2010 E1.00 INCH NORTHAMPTON PA PUBLIC
HAIL ESTIMATED TO BE BETWEEN NICKEL TO QUARTER SIZE NEAR
THE DANIELSVILLE AREA. REPORT RELAYED VIA WFO BGM.
0631 PM TSTM WND DMG 2 SE MIDDLESEX 40.55N 74.48W
07/21/2010 MIDDLESEX NJ EMERGENCY MNGR
TREE KNOCKED DOWN IN MIDDLESEX BOROUGH.
0645 PM HAIL EDISON 40.53N 74.37W
07/21/2010 E0.88 INCH MIDDLESEX NJ EMERGENCY MNGR
HAIL WAS ESTIMATED TO BE NICKEL SIZE IN THE EDISON AND
WOODBRIDGE AREAS.
0735 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
07/21/2010 M40.00 MPH LEHIGH PA ASOS
A 40 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE
LEHIGH VALLEY INTERNATIONAL AIRPORT.
0739 PM TSTM WND GST READING 40.33N 75.93W
07/21/2010 M39.00 MPH BERKS PA ASOS
A 39 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE
READING AIRPORT.
&&
GORSESpecial weather statement, Jul 21, 9:32 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 PM EDT WED JUL 21 2010
PAZ054-060>062-067>069-220230-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
NORTHAMPTON PA-
932 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT BERKS...BUCKS...CARBON...
CHESTER...LEHIGH...MONTGOMERY AND NORTHAMPTON COUNTIES...
AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF READING...MOVING SOUTHEAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR FLEETWOOD...LYONS AROUND 945
PM...BECHTELSVILLE...TOPTON AROUND 1000 PM...SPRING MOUNT...
SCHWENKSVILLE AROUND 1015 PM...HARLEYSVILLE AND SKIPPACK AROUND 1030
PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4057 7614 4058 7609 4060 7605 4059 7603
4064 7600 4074 7578 4081 7589 4088 7581
4045 7509 4003 7558 4052 7620
NIERENBERGSpecial weather statement, Jul 21, 10:41 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1041 PM EDT WED JUL 21 2010
DEZ001-NJZ015>019-027-PAZ067>071-220415-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MERCER NJ-
MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
1041 PM EDT WED JUL 21 2010
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CHESTER...DELAWARE...GLOUCESTER...MERCER...MONTGOMERY...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...
AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
TRENTON TO 15 MILES SOUTHEAST OF READING...MOVING SOUTHEAST AT 40
MPH. THE THUNDERSTORMS WILL BE NEAR YARDVILLE-GROVEVILLE...CROSSWICKS
AROUND 1100 PM...MCGUIRE AFB...SOUTH PHILADELPHIA AROUND 1115 PM...
COUNTRY LAKE ESTATES...VOORHEES AROUND 1130 PM...SICKLERVILLE AND
SHAMONG AROUND 1145 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3982 7443 3960 7553 3964 7555 3967 7552
3969 7552 3965 7556 4012 7584 4036 7474
NIERENBERGLocal storm report, Jul 21, 11:00 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST SOMERVILLE 40.57N 74.61W
07/21/2010 E50.00 MPH SOMERSET NJ TRAINED SPOTTER
AN ESTIMATED THUNDERSTORM WIND GUST OF 45 TO 50 MPH IN
SOMERVILLE.
0620 PM TSTM WND DMG BRIDGEWATER 40.60N 74.65W
07/21/2010 SOMERSET NJ COUNTY OFFICIAL
TREES WERE KNOCKED DOWN IN THE BRIDGEWATER AND SOMERVILLE
AREAS.
0630 PM HAIL DANIELSVILLE 40.79N 75.53W
07/21/2010 E1.00 INCH NORTHAMPTON PA PUBLIC
HAIL ESTIMATED TO BE BETWEEN NICKEL TO QUARTER SIZE NEAR
THE DANIELSVILLE AREA. REPORT RELAYED VIA WFO BGM.
0631 PM TSTM WND DMG 2 SE MIDDLESEX 40.55N 74.48W
07/21/2010 MIDDLESEX NJ EMERGENCY MNGR
TREE KNOCKED DOWN IN MIDDLESEX BOROUGH.
0645 PM HAIL EDISON 40.53N 74.37W
07/21/2010 E0.88 INCH MIDDLESEX NJ EMERGENCY MNGR
HAIL WAS ESTIMATED TO BE NICKEL SIZE IN THE EDISON AND
WOODBRIDGE AREAS.
0735 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
07/21/2010 M40.00 MPH LEHIGH PA ASOS
A 40 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE
LEHIGH VALLEY INTERNATIONAL AIRPORT.
0739 PM TSTM WND GST READING 40.33N 75.93W
07/21/2010 M39.00 MPH BERKS PA ASOS
A 39 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE
READING AIRPORT.
1034 PM TSTM WND DMG PERKASIE 40.37N 75.29W
07/21/2010 BUCKS PA AMATEUR RADIO
TIME APPROXIMATE. TREE DOWN. SECOND AND MARKET. PEA HAIL.
&&
WDRAGSpecial weather statement, Jul 21, 11:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1159 PM EDT WED JUL 21 2010
NJZ016>027-220500-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
1159 PM EDT WED JUL 21 2010
...SHOWERS AND A FEW STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...GLOUCESTER...OCEAN AND
SALEM COUNTIES...
AT 1155 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS
AND A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF TOMS RIVER TO 18 MILES NORTHEAST OF VINELAND TO 5 MILES
SOUTHEAST OF WILMINGTON...MOVING SOUTHEAST AT 35 MPH. THE
THUNDERSTORMS WILL BE NEAR BROOKVILLE...WARREN GROVE...PENN STATE
FOREST...WOODSTOWN AROUND MIDNIGHT...BARNEGAT...OCEAN ACRES...BATSTO
AROUND 1205 AM...WADING RIVER...ELWOOD-MAGNOLIA AND MANAHAWKIN
AROUND 1210 AM.
WINDS OUT AHEAD OF THIS AREA OF SHOWERS AND THUNDERSTORMS WERE
GUSTING TO 35 MILES AN HOUR...AND THE GUST FRONT EXTENDED FROM
SOUTHERN OCEAN COUNTY NEW JERSEY WESTWARD TO NORTHERN NEW CASTLE
COUNTY DELAWARE. THIS GUST FRONT WILL CONTINUE MOVING SOUTHEASTWARD
AND SOUTHWARD AND AFFECT SOUTHERN NEW JERSEY AND NORTHERN DELAWARE
THROUGH 1:00 AM.
VERY HEAVY RAIN WILL FALL FROM A FEW OF THE THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3951 7426 3950 7433 3953 7434 3953 7440
3949 7438 3949 7432 3945 7429 3935 7441
3930 7452 3930 7463 3929 7464 3929 7460
3922 7493 3971 7548 3982 7535 3991 7496
3993 7459 3977 7417 3972 7415 3974 7410The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:41 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Mercer | 94 min |
| Jul 22, 2:06 PM EDT | Excessive Heat Watch | PHI | Burlington, Camden, Gloucester, Mercer | 25 hr |
| Jul 21, 9:32 PM EDT | Special Weather Statement | PHI | Berks, Lehigh, Montgomery | 58 min |
| Jul 21, 10:10 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Montgomery | 65 min |
| Jul 21, 10:26 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 45 min |
Nearby
Special Weather Statements in New Jersey, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.